Pulmonary Edema triggered by prilocaine ınduced methemoglobinemia after local anesthesia: a case

Methemoglobinemi, hemoglobin sentez ve metabolizma- sındaki konjenital değişikliklere veya bazı kimyasal ajanlar tarafından indüklenen oksidasyon ve redüksiyon tepkimelerinde akut dengesizliklere bağlı oluşan methemoglobin kan düzeylerindeki artışın neden olduğu klinik bir sendromdur. Prilokain tüm diğer lokal anestezik ajanlarla karşılaştırıl- dığında, en düşük sistemik toksisiteye sahip olduğu halde, MetHb oluşumunda artışa neden olabilir. Sağlıklı bireylerde daha yüksek MetHb düzeyleri sıklıkla kolayca tolere edilebilirken, kardiopulmoner kapasiteleri kısıtlı ve anemik hastalarda oksijen sunumu azalabilir. Bu yazı 80 yaşında, sınırda ejeksiyon fraksiyonu olan bir hasta ve prilokain adlı lokal anestezik ajanın indüklediği methemoglobineminin bu hastadaki etkileri hakkında bir vaka sunumudur.

(Lokal anestezi sonrası prilokainin indükledi÷i methemoglobinemi tarafından tetiklenen pulmoner ödem: Bir olgu)

Methemoglobinemia (MetHba) is a clinical syndrome caused by an increase in the blood levels of methemoglobin (MetHb)1 secondary to both congenital changes in hemoglobin (Hb) synthesis or metabolism or acquired reasons such as acute imbalances in reduction and oxidation reactions induced by several chemical agents. Prilocaine, in comparison with all other local anesthetics, has the lowest direct systemic toxicity, but may lead to an increased formation of MetHb2. Whereas in healthy individuals, higher concentrations of MetHb are usually well tolerated, it may endanger oxygen supply in patients with diminished cardiopulmonary reserves or anemia3. This paper is a case report of an 80 year old man with a borderline ejection fraction and the effects of MetHba induced by a local anesthesic agent prilocaine on him.

Kaynakça

1. Udeh C, Bittikofer J, Sum-Ping STJ. Severe methemoglobinemia on reexposure to benzocaine. J Clin Anesth 2001;13:128-130.

2. Scott DB, Owen JA, Richmond J. Methaemoglobinaemia due to prilocaine. Lancet 1964;3:728–9.

3. Ash-Bernal R, Wise R, Wright SM. Acquired methemoglobinemia— A retrospective series of 138 cases at 2 teaching hospitals. Medicine (Baltimore) 2004;83:265–73.

4. Curry A, Carlton M. Hemotologic consequences of poisoning. In: Haddad LM, Shannon MW, Winchester JF, editors. Clinical management of poisoning and overdose, 3rd ed. Philadelphia: WB Saunders 1998:223-35.

5. Rehman HU — Methemoglobinemia. West J Med 2001;175:193-6.

6. Baraka AS, Ayoub CM, Kaddoum RN, Maalouli JM, Chehab IR, Hadi UM. Severe oxyhemoglobin desaturation during induction of anesthesia in a patient with congenital methemoglobinemia. Anesthesiology 2001;95: 1296-7.

7. Abu-Laban RB, Zed PJ, Purssell RA, Evans KG. Severe methemoglobinemia from topical anesthetic spray: case report, discussion and qualitative systematic review. CJEM 2001;3:51-6.

8. Guay J. Methemoglobinemia related to local anesthetics: a summary of 242 episodes. Anesth Analg 2009;108:837-45.

Kaynak Göster